MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ACCEAVA STREP A DIPSTICK; STREP A TEST

ALERE SAN DIEGO, INC. ACCEAVA STREP A DIPSTICK; STREP A TEST
Model Number IST-511
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported while examining the applicator wands from the acceava strep a dipstick kit, gentle pressure was applied and the cotton swab portion of four applicators broke off.Visual examination of the kit boxes noted no physical or cosmetic damage.The customer reported no patient harm or patient involvement.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.H3 other text : although expected, the returned device has not been received for investigation.
 
Additional Manufacturer Narrative
D9 - device available for evaluation changed from "yes" to "no".H2 - if follow-up, what type?: updated to "additional information".H3 - evaluation summary attached update to "no".H3 - additional text: updated to "although requested, returned devices are no longer anticipated." investigation conclusion: retained devices and swabs from the reported lot number were visually examined and no damage was observed to the swab or cotton swab tip.The swabs were used to collect sample and negative results were obtained with strong control lines.In-house testing did not replicate the reported issue of applicator breakage or cotton swab tips falling off.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.H3 other text : although requested, returned devices are no longer anticipated.
 
Event or Problem Description

Brand Name
ACCEAVA STREP A DIPSTICK
Common Device Name
STREP A TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key16950750
Report Number2027969-2023-00039
Device Sequence Number3339657
Product Code GTY
UDI-Device Identifier10815845020031
UDI-Public(01)10815845020031(17)240331(10)STA2042019
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K010582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIST-511
Device Catalogue Number92001
Device Lot NumberSTA2042019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown